Hello...i have been in a treatment with accoutane and i finished it two weeks ago and now has come the time that in my face there are showed up the ''white heads'' ...I wanted to know am i supposed to take a second cure with Accoutane or not?
Should I take a second course?
Doctor Answers 2
Should I take a second course of Accutane
I would recommend you follow up with your prescribing physician. There are a lot of variables here. Maybe you didn't take enough to begin with. Maybe these aren't whiteheads you are seeing but something else. Second courses of Accutane aren't ever started right away. It's usually a year or more later. So if you've only been off the medication two weeks, follow up now with your physician about the situation.
Have a question? Ask a doctor
Second treatment of Accutane is usually not needed.
I would like to answer your question in parts. First, Isotretinoin (Accutane) is dose related. If your provider dosed you according to your weight, then you should finish your recommended therapy in about six months. For example, an eighty kilogram person could be on a dose of 40 - 160mg per day. Total dose is around 10,000mg. It is usually more tolerated to have a dose that is low and go slowly.
Second, the white bumps may only be a side effect of your skin being dry. Milia can form and may only be temporary. I usually recommend a gentle cleanser until your skin feels "normal".
Sometimes we have to do a second round of treatment, but that is usually reserved for severe cases or in young people who persist with acne into their twenties and thirties.
Good luck, take care.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.